Alert archive / Virginia / Flash Flood Warnings in 2009

Flash Flood Warning 59, NWS Blacksburg, VA

June 16, 2009Henry County, City of Martinsville, Virginia

NWS Blacksburg, VA issued this flash flood warning at Jun 16, 2009, 6:27 AM EDT for Henry County, City of Martinsville, Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2009, 6:27 AM EDT (10:27 UTC)
Expired
Jun 16, 2009, 12:15 PM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties City of Martinsville, VA, Henry County, VA

The radar

The Roanoke radar (KFCX), 50 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 10.5 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2009-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 976 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2009-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
976 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRNK 161027
FFWRNK
VAC089-690-161615-
/O.NEW.KRNK.FF.W.0059.090616T1027Z-090616T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
627 AM EDT TUE JUN 16 2009

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CITY OF MARTINSVILLE IN SOUTH CENTRAL VIRGINIA
  HENRY COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 1215 PM EDT.

* AT 615 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A NEARLY STATIONARY AREA OF MODERATE TO HEAVY RAIN OVER SOUTHERN
  HENRY COUNTY.  RADAR ESTIMATES THAT BETWEEN 1 AND 2 INCHES OF RAIN
  HAS FALLEN NEAR RIDGEWAY VIRGINIA SINCE 3:00 AM.  AN ADDITIONAL
  INCH OF RAIN IS LIKELY BETWEEN NOW AND 9:00 AM.  THIS WILL MOST 
  LIKELY RESULT IN FLOODING ALONG CREEKS AND STREAMS...MAINLY SOUTH 
  OF MARTINSVILLE. SOME OF THE CREEKS THAT MAY EXPERIENCE FLOODING 
  INCLUDE...MATRIMONY CREEK...SURRY MARTIN BRANCH...STUART 
  CREEK...AND MARROWBONE CREEK.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SPENCER...HORSE PASTURE...RIDGEWAY...AND THE SOUTH SIDE OF
  MARTINSVILLE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

&&

LAT...LON 3660 8005 3662 8004 3663 8005 3666 8005
      3668 8007 3677 8009 3672 7967 3655 7972
      3655 8005

$$

PEM
1 follow-up statement
000 
WGUS71 KRNK 161606
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1206 PM EDT TUE JUN 16 2009

VAC089-690-161616-
/O.EXP.KRNK.FF.W.0059.000000T0000Z-090616T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF MARTINSVILLE VA-HENRY VA-
1206 PM EDT TUE JUN 16 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1215 PM EDT FOR THE CITY OF
MARTINSVILLE...HENRY COUNTY...

CREEKS AND STREAMS WERE RECEDING THUS THE FLASH FLOOD WARNING WILL BE
ALLOWED TO EXPIRE. LIGHTER RAINFALL WILL CONTINUE THIS AFTERNOON BUT 
AMOUNTS ARE NOT EXPECTED TO BE ENOUGH TO CAUSE FLASH FLOODING.

LAT...LON 3660 8005 3662 8004 3663 8005 3666 8005
      3668 8007 3677 8009 3672 7967 3655 7972
      3655 8005

$$

JH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 4:53 AM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jun 16, 4:53 AM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
453 AM EDT TUE JUN 16 2009

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY JUST SOUTH OF THE AREA WILL OSCILLATE OVER
THE REGION THROUGH MID WEEK. IMPULSES RIDING ALONG THE BOUNDARY
WILL DELIVER ADDITIONAL CHANCES OF SHOWERS AND STORMS INTO
THURSDAY. HIGH PRESSURE ALOFT WILL SLIDE INTO THE AREA FROM THE
SOUTH BY LATE WEEK BEFORE ANOTHER COLD FRONT ARRIVES FOR THE
WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
850 MB WARM FRONT EXTENDED FROM IOWA TO SOUTH CAROLINA. CLUSTERS
OF SHOWERS AND THUNDERSTORMS ARE TRACKING ALONG AND NORTH OF THIS
BOUNDARY...BEING FEED HIGH AMOUNTS OF LOW LEVEL MOISTURE WITH SSW
850 MB WINDS BRINGING 1.5 TO 1.75 PRECIPITABLE WATER VALUES UP AND
OVER THE FRONT. ISENTROPIC LIFT IS ALSO BEING PRODUCED BY THE LOW
LEVEL FLOW OVER THE FORECAST AREA. THE AXIS OF THIS FRONT IS
FORECAST BY ALL THE MODELS TO REMAIN IN ABOUT THE SAME LOCATION
THROUGH 00Z TONIGHT. THIS WILL FOCUS THE DEVELOPMENT OF ANY HEAVY
RAINFALL IN LOCATIONS WHERE THE GROUND IS ALREADY SATURATED AND
THE FLASH FLOOD GUIDANCE IS JUST LESS THAN 2 INCHES/3 HOURS.
THEREFORE WILL CONTINUE THE FLASH FLOOD WATCH THROUGH 9AM.

THE WIDESPREAD HEAVIER RAINFALL THROUGH 12Z WILL BE ON THE EAST
SLOPES ON THE BLUE RIDGE SOUTH OF ROANOKE WHERE A SHALLOW SURFACE
BASED LAYER OF WINDS WITH AN EASTERLY COMPONENT WILL ENHANCE THE
RAINFALL AMOUNTS IN THE FAVORED EASTERN UPSLOPE AREAS. IFLOWS GAGES
IN PATRICK COUNTY ARE ALREADY SHOWING A FEW SPOTS WITH OVER ONE INCH
OF RAIN.

THE WEDGE THAT WILL BE STRENGTHENING DURING THE DAY WILL HOLD HIGH
TEMPERATURES DOWN. HAVE LOWERED MAXIMUM TEMPERATURES IN ALL BUT THE
FAR WESTERN COUNTY WARNING AREA. ELEVATED THUNDERSTORMS ARE POSSIBLE
THROUGHOUT THE MORNING. THIS WILL ALSO AIDE IN INCREASING RAINFALL
AMOUNTS.

LOOKS LIKE WE MAY HAVE A BREAK IN THE AREAL COVERAGE OF THE SHOWERS
AND THUNDERSTORMS...WITH THIS CURRENT BATCH FADING BY ABOUT 15Z THEN
JUST SCT THUNDERSTORMS FOR THE REST OF THE DAY. ANOTHER FLASH FLOOD
WATCH MAY BE NEEDED TONIGHT WHEN THE MID MISSISSIPPI VALLEY
CONVECTIVE COMPLEX ARRIVES...BUT DAY AND EVENING METS WILL BETTER BE
ABLE TO SET THE TIME AND COUNTIES OF ANY WATCH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
THROUGH WEDNESDAY...FORECAST AREA WILL REMAIN SANDWICHED BETWEEN
WARM MOIST PLUME TO OUR SOUTHWEST (PWATS 150 PERCENT OF NORMAL)
AND WEDGE OF HIGH PRESSURE TO OUR NORTHEAST. 850 MB FRONT WITH
STRONG LOW LEVEL CONVERGENCE ZONE WILL EXIST OVERHEAD AND THIS
ELEVATED FRONTAL BOUNDARY WILL BE THE FOCUS FOR NUMEROUS SHOWERS
AND THUNDERSTORMS. SOUTHEAST UPSLOPE LOW LEVEL WINDS WILL AID IN
THE ENHANCEMENT OF THESE SHOWERS...ESPECIALLY ALONG THE BLUE RIDGE
WHERE RAIN EFFICIENCY WILL BE THE HIGHEST.

IN ADDITION TO THE ISENTROPIC LIFT...FORECAST AREA WILL REMAIN ON
THE RECEIVING END OF ANY UPPER MID WEST OR OHIO VALLEY MESOSCALE
CONVECTIVE SYSTEM (MCS). IMPRESSIVE MCS ACTIVITY WHICH HAS BEEN
AND WILL CONTINUE OVER THE CENTRAL CONUS WILL LIKELY BE PUSHED A
LITTLE FARTHER EAST TONIGHT PER STRENGTHENING SOUTHWESTERLY LLJ
OVER THE OHIO VALLEY. THIS SUGGESTS NEXT ROUND OF MCS ACTIVITY WILL
IMPACT OUR FORECAST AREA...STRONG STORMS MOVING DOWNSTREAM ALONG THE
850 MB FRONT. THIS POTENTIALLY CONTINUOUS CYCLE OF ACTIVITY RAISES
CONCERNS FOR REPEAT HEAVY RAINFALL...AND HPC HAS HIGHLIGHTED OUR
FORECAST AREA FOR THE POTENTIAL FOR EXCESSIVE RAINFALL.

THE 850 MB FRONT IS EXPECTED TO LIFT NORTHEAST BY THURSDAY...THE
TRAILING SURFACE WARM FRONT ALSO LIFTING NORTHEAST AND PUTTING
US IN THE WARM SECTOR. BATTLE ZONE BETWEEN THE AIRMASSES WILL
RETREAT NORTH...A TRANSITION THAT WILL END THE STEADY
PRECIPITATION THREAT AND RETURN US TO MORE OF A SUMMERTIME REGIME
WITH JUST SCATTERED STORMS...BUT NOT QUITE ELIMINATING THE THREAT
ALTOGETHER. MODELS SUGGEST SOME ISOLATED SHRA/TSRA
POTENTIAL IF THINGS DONT MIX OUT TOO MUCH THU AFTERNOON AS
FORECAST SOUNDINGS STILL HAVE ENOUGH CAPE/RH TO PRODUCE A LATE DAY
SHRA/TSRA OR TWO.

TEMPS THE NEXT FEW DAYS WILL BE TRICKY. WEDGE OF HIGH PRESSURE TO
OUR NORTHEAST WILL MAKE INROADS TONIGHT...THEN REMAIN LOCKED IN
EAST OF THE MOUNTAINS UNTIL THURSDAY. MANY AREA MAY NOT GET ABOVE
70 DEGREES ON WEDNESDAY...OR AT LEAST NOT UNTIL LATE IN THE DAY.
ONSET OF WESTERLY FLOW WILL QUICKLY MIX THINGS OUT ON THURSDAY.
AS WE MIX...TEMPERATURES WILL ALSO RISE DRAMATICALLY...850 TEMPS
CLIMBING PER WESTERLY FLOW DRAWING SOME OF THE WARM PLUME OF
TEMPERATURES THAT HAVE BEEN OVER TEXAS THE PAST WEEK...INTO OUR
PART OF THE WORLD. MOST SPOTS SHOULD CLIMB INTO THE 80S...CLOSE TO
90 DEGREES SE.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
BUILDING 5H HEIGHTS FRIDAY WILL RESULT IN A REALLY WARM END TO THE
WEEK. THIS SHOULD ALSO ACT TO PUSH THE LINGERING BOUNDARY WELL NE
OF THE AREA...AT LEAST FOR FRIDAY. HOWEVER THE RETREATING AXIS OF
MOISTURE MAY STILL BE ABLE TO PRODUCE SOME ISOLD SHRA/TSRA ACROSS
THE MTNS FRIDAY AFTERNOON.

AS SEEN MUCH OF THE SPRING/EARLY SUMMER...UPPER RIDGING WILL BE
SHORT LIVED AS ANOTHER RATHER POTENT S/W TROF DROPS SE AND
FLATTENS THE RIDGE OVER THE WEEKEND. COLD FRONT ASSOCIATED WITH
THIS FEATURE LOOKS TO ARRIVE LATER SATURDAY BEFORE EXITING SUNDAY
MORNING. MOISTURE APPEARS TO BE LACKING UNDER WARMTH ALOFT ALONG
THE FRONT GIVEN SUCH STRONG WESTERLY 85H FLOW BUT STILL MAYBE
ENOUGH TO GO WITH CHANCE POPS MAINLY IN THE WEST THRU SATURDAY
EVENING. WEAK SUBSIDENCE ALONG WITH DRIER LOW LEVEL AIR WILL
FOLLOW THE FRONT SUNDAY/MONDAY BUT POSSIBLY COUNTERACTED BY COOL
POOL ALOFT AND LINGERING 85H RH. FORECAST RAOBS SHOW A RATHER
CAPPED SCENARIO UNDER DEEP NW FLOW BUT STEEP LAPSES DURING HEATING
SUNDAY/MONDAY AFTERNOONS. SINCE HARD TO KEEP THINGS TOTALLY CAPPED
ATTM GIVEN MOISTURE AROUND...WILL LEAVE IN A LOW POP MAINLY FOR
OROGRAPHIC DEVELOPMENT SUNDAY AND A HIDDEN SLIGHT CHANCES MONDAY
FOR NOW.

MAIN ASPECT WILL BE WITH WARMING TEMPS AHEAD OF THE FRONT BY THE
WEEKEND...WITH ONLY SLIGHT COOLING BEHIND THE BOUNDARY MAINLY WEST
BY MONDAY. GIVEN INCREASING WESTERLY FLOW ALOFT AND 85H TEMPS ABOVE
+20C SHOULD SEE MOST OF THE EAST BREAK INTO THE 90S FRIDAY/SAT WITH
EVEN SOME SPOTS IN THE WEST NEAR 90 SAT AFTERNOON. HOWEVER WONT GO
QUITE AS WARM AS MOS ATTM WITH HEATING ON TOP OF SUCH WET GROUND.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
A WIDE BAND OF SHOWERS AND THUNDERSTORMS COVERED MUCH OF THE
FORECAST AREA AT 05Z. THIS IS EXPECTED TO BE A PERSISTENT FEATURE
THROUGH 00Z WEDNESDAY...AND WILL BRING MVFR SHOWERS AND ISOLATED
THUNDERSTORMS TO ALL TAF SITES.

A WEDGE STRENGTHENING EAST OF THE BLUE RIDGE WILL SPREAD IFR TO
LIFR CEILINGS TO ROA...LYH AND DAN THROUGH MID MORNING. CONDITIONS
WILL IMPROVE AFTER 14Z BUT CONFIDENCE IS NOT HIGH THAT CIGS WILL
LIFT TO VFR DURING THE DAY.

MORE SHOWERS AND THUNDERSTORMS WILL ARRIVE IN THE AREA AFTER 00Z
AS THE REMNANTS OF THE CONVECTIVE COMPLEX NOW IN THE MID
MISSISSIPPI VALLEY REACHES THE MID ATLANTIC REGION. TIMING AND
LOCATION ARE TO TRICKY TO PIN DOWN IN THE TAF THIS FAR IN ADVANCE
SO VCNTY WAS USED IN THE BODY OF THE FORECAST.

SOUTHEAST LOW LEVEL WIND FLOW WILL PERSIST INTO WEDNESDAY
BRINGING A CONTINUED CHANCE OF LOW STRATUS AND FOG. CONDITIONS
SHOULD IMPROVE WED NIGHT AS A WARM FRONT MOVES NORTH OF
THE REGION BRINING MAINLY VFR CONDITIONS THROUGH SATURDAY. THE
EXCEPTION WILL BE WHERE WIDELY SCATTERED SHOWERS AND STORMS FORM
DURING THE AFTERNOON FRIDAY/SAT. MORNING FOG IN THE VALLEYS WILL
RESULT IN IFR TO MVFR VISIBILITIES.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL 9 AM EDT THIS MORNING FOR VAZ007-
     009>017-032-043.
NC...FLASH FLOOD WATCH UNTIL 9 AM EDT THIS MORNING FOR NCZ001>006-
     018>020.
WV...FLASH FLOOD WATCH UNTIL 9 AM EDT THIS MORNING FOR WVZ042>044.

&&

SYNOPSIS...JH
NEAR TERM...AMS
SHORT TERM...PM
LONG TERM...JH
AVIATION...AMS/JJ
Hazardous weather outlook, Jun 16, 5:57 AM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
557 AM EDT TUE JUN 16 2009

VAZ018>020-022>024-033>035-044>047-058-059-WVZ045-171000-
CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-FRANKLIN-
BEDFORD-AMHERST-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-GREENBRIER-
557 AM EDT TUE JUN 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS THE POTENTIAL FOR HEAVY RAIN LATE THIS AFTERNOON INTO
TONIGHT. A FLOOD WATCH MAY BE REQUIRED FOR PARTS OF THE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ001>006-018>020-VAZ007-009>017-032-043-WVZ042>044-171000-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-PATRICK-HENRY-MERCER-SUMMERS-MONROE-
557 AM EDT TUE JUN 16 2009

...FLASH FLOOD WATCH IN EFFECT UNTIL 9 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THIS WATCH MAY BE EXTENDED OR REISSUED AGAIN LATER TODAY. IN
ADDITION TO THIS MORNINGS HEAVY RAIN POTENTIAL...ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP LATER TODAY AND
TONIGHT. EXCESSIVE RAINFALL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Jun 16, 4:58 AM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
458 AM EDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 AM     FLASH FLOOD      1 SSW WOOLWINE          36.77N 80.29W
06/16/2009                   PATRICK            VA   LAW ENFORCEMENT

            FLOODING ON MILL HOUSE ROAD IN WOOLWINE

&&

AMS
Local storm report, Jun 16, 5:07 AM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
507 AM EDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 AM     FLASH FLOOD      4 SW ARARAT             36.56N 80.57W
06/16/2009                   PATRICK            VA   FIRE DEPT/RESCUE

            ARARAT RIVER FLOODING HIGHWAY 104 ON BOTH SIDES OF THE
            STATE LINE.

&&

AMS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 11:01 PM EDTSpecial Weather StatementRNKTazewell59 min
Jun 15, 11:44 PM EDTFlash Flood WatchRNKBland, Carroll, Floyd, Giles, Grayson, Henry and 9 more9 hr
Jun 16, 12:42 AM EDTFlash Flood WarningRNKTazewell5 hr
Jun 16, 4:31 AM EDTFlash Flood WarningRNKCarroll, Floyd, Franklin, Patrick6 hr
Jun 16, 9:59 AM EDTAreal Flood WarningRNKWythe6 hr
Jun 16, 2:58 PM EDTFlash Flood WatchRNKAlleghany, Amherst, Bath, Bedford, Bland, Botetourt and 23 more29 hr
Jun 16, 7:54 PM EDTSevere Thunderstorm WarningRNKGrayson, Smyth81 min

Nearby

Flash Flood Warnings in Virginia, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.